Diameter preserving linear bijections of C(X)

Máté Györy, Lajos Molnár

Research output: Contribution to journalArticle

27 Citations (Scopus)

Abstract

The aim of this paper is to solve a linear preserver problem on the function algebra C(X). We show that in the case in which X is a first countable compact Hausdorff space, every linear bijection φ: C(X) → C(X) having the property that diam(φ(f)(X)) = diam(f(X)) (f ∈ C(X)) is of the form φ(f) = τ · f ○ φ + t(f)1 (f ∈ C(X)) where τ ∈ ℂ, |τ| = 1, φ : X → X is a homeomorphism and t : C(X) → ℂ is a linear functional.

Original languageEnglish
Pages (from-to)301-310
Number of pages10
JournalArchiv der Mathematik
Volume71
Issue number4
DOIs
Publication statusPublished - Oct 2 1998

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint Dive into the research topics of 'Diameter preserving linear bijections of C(X)'. Together they form a unique fingerprint.

  • Cite this